Texas, 2021Drought in Texas, April 1 to 30, 2021
April 1 to 30, 2021 · NWS FWD · 10 events in 10 counties and zones
Severe to extreme drought conditions affected parts of North and Central Texas. However, some improvement was seen by the end of the month after beneficial rainfall was received.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe to extreme drought conditions affected parts of North and Central Texas. However, some improvement was seen by the end of the month after beneficial rainfall was received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 31, 11:24 PM CST, 36 minutes earlier.
Area forecast discussion, Mar 31, 11:24 PM CST, 36 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1224 AM CDT Thu Apr 1 2021
...New Short Term, Aviation...
.SHORT TERM... /NEW/
/Through Thursday Night/
An upper trough over the Great Lakes will continue moving off to
our east while a ridge builds in from the west. The result will be
pleasant weather for the next few days across North and Central
Texas. At the surface, winds have become light out of the
northeast as a surface ridge has settled just north of the area.
These light winds, when combined with clear skies and dry air,
will allow temperatures to fall into the 30s for most of the
region by daybreak Thursday. Plentiful sun through the day though
will help temperatures quickly climb into the 60s by Thursday
afternoon. A shift to light southeast winds will occur Thursday
afternoon and evening as the surface ridge slides to the
southeast, but a lack of moisture return will allow for another
chilly night Thursday night.
30
&&
.LONG TERM... /Issued 239 PM CDT Wed Mar 31 2021/
/Thursday night through Wednesday/
After a dry and sunny day Thursday, temperatures will cool quickly
Thursday night under the influence of high pressure aloft, a light
wind and a deep layer of dry air. Temperatures by sunrise Friday will
fall into the middle 30s across the southeastern zones with mainly
upper 30s and lower 40s elsewhere. The upper ridge axis will
remain over the region Friday and the Gulf will stay largely cut
off, resulting in a mild day with highs ranging from the mid 60s
in the east to the lower 70s in the west. About the only notable
difference from Thursday's weather will be an increase in high
clouds associated with an approaching shortwave. The shortwave
will translate across the state Friday night through Saturday but
will likely not produce much if any precipitation due to
insufficient moisture. We will keep some silent 10% PoPs to
account for any rain drops that manage to survive the long and dry
journey to the surface. Temperatures Saturday will be slightly
below seasonal normals with highs from the mid 60s to the lower
70s.
A more robust warming trend will begin Sunday and continue
through early next week with a building longwave ridge and the
return of Gulf moisture. Highs Sunday will warm into the 70s with
mainly lower and middle 80s Monday and Tuesday. The deterministic
GFS and GEFS both indicate that the ridge axis will shift
eastward around midweek in response to a developing low pressure
system in the west. However, the ECMWF keeps the ridge firmly
planted across the Plains with warm and rain-free weather through
the end of next week. For now we will keep the forecast dry
through day 7.
79
&&
.AVIATION... /NEW/
/06Z TAFs/
Light northeast winds will shift to the east around 15Z Thursday,
then to the southeast Thursday evening as a post-frontal surface
ridge slides southeast through the Southern Plains. Otherwise, a
developing ridge aloft should keep quiet aviation weather in place
through 12Z Friday with VFR expected area-wide.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 41 66 42 68 49 / 0 0 0 0 0
Waco 37 67 40 68 46 / 0 0 0 0 0
Paris 37 65 37 64 44 / 0 0 0 0 5
Denton 37 65 38 67 45 / 0 0 0 0 5
McKinney 37 65 38 67 46 / 0 0 0 0 0
Dallas 42 66 44 69 49 / 0 0 0 0 0
Terrell 37 64 37 65 44 / 0 0 0 0 0
Corsicana 38 64 40 67 45 / 0 0 0 0 0
Temple 37 67 38 68 45 / 0 0 0 0 0
Mineral Wells 35 67 39 69 46 / 0 0 0 0 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 31, 2:15 PM CST, 9 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
315 PM CDT Wed Mar 31 2021
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011130-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
315 PM CDT Wed Mar 31 2021
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Warm, breezy and dry conditions will result in an elevated threat
for wildfires west of I-35 Friday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Montague
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Montague forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Severe drought conditions affected the entire county but improved by the end of the month.
Drought, Cooke
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Cooke forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
Severe drought conditions affected most of the county but improved by the end of the month.
Drought, Grayson
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Grayson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
Severe drought conditions affected northwest portions of the county but improved by the end of the month.
Drought, Hill
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Hill forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.991, -97.132 (the zone’s center; the record gives no point)
Severe drought conditions affected parts of the county but improved by the end of the month.
Drought, McLennan
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- McLennan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected most of the county but showed signs of improvement by the end of the month.
Drought, Bosque
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Bosque forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.900, -97.634 (the zone’s center; the record gives no point)
Severe drought conditions affected southern parts of the county but improved by the end of the month.
Drought, Hamilton
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Hamilton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.705, -98.111 (the zone’s center; the record gives no point)
Severe drought conditions affected southern portions of the county but improved by the end of the month.
Drought, Coryell
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Coryell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected the entire county but showed signs of improvement by the end of the month.
Drought, Lampasas
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Lampasas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
Severe drought conditions affected most of the county but improved by the end of the month.
Drought, Bell
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Bell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Severe drought conditions affected northern portions of the county but improved by the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Wildfire in California, April 1 to 4, 20211 death · 1 injured · $3.0 million · 11 events
- Winter Weather in Ohio, April 1, 20216 injured · $800,000 · 2 events
- Drought in New Mexico, April 1 to 30, 202141 events
- Drought in North Dakota, April 1 to 30, 202129 events
- Frost and Freeze in Kentucky, April 1 to 3, 202122 events
- Drought in Colorado, April 1 to 30, 202121 events
- Frost and Freeze in Illinois, April 1 to 3, 202119 events
- Drought in New Mexico, April 1 to 30, 202117 events
- Drought in Texas, April 1 to 30, 202115 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 1, 202114 events
- Drought in Texas, April 1 to 30, 202114 events
- Drought in Arizona, April 1 to 30, 202114 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 955558, 955559, 955560, 955561, 955562, 955563, 955566, 955567, 955568, 955570.